4 Dangerous Side Effects of Escitalopram + Experiences

0
102
Medicine pills

Have you recently started taking Escitalopram and are you suffering from ailments that you did not have before? Then this remedy may be the cause of this.

The effect of this medicine only becomes noticeable after a few weeks.

However, the side effects can arise immediately after the start of taking it. This applies to all SSRIs.

Do you want more information about Escitalopram and do you want to know whether your complaints are indeed related to this medicine? Then read this article carefully.

Purpose of this article: In this article you will learn everything about the dangerous side effects of Escitalopram. I will let some users speak about their experiences with this product. I also show you what you can do to lead a medication-free life WITHOUT fears and depressions.

What is Escitalopram?

Escitalopram – also known as Lexapro and Cipralex – is a drug that is often prescribed for anxiety, anxiety disorders and depression.

Escitalopram is often prescribed as an anti-anxiety and antidepressant. This medicine should ensure that your fears decrease and that symptoms such as worrying, depressed thoughts and negative emotions decrease.

Escitalopram is also available under the names Lexapro and Cipralex. These products are available in both tablet and drop form.

Escitalopram is a drug that belongs to the Selective Serotonin Reuptake Inhibitors (SSRI).

Like all SSRIs, Escitalopram inhibits the reuptake of serotonin in nerve cells.

Serotonin is involved in feeling pain, but also in experiencing fear.

Since Escitalopram acts on this whole system of re-uptake of serotonin, negative emotions flatten out. The big disadvantage is that you will also feel less positive emotions.

As a result, after a while you end up in a situation of ‘I don’t care that much’.

If you can indeed more easily distance yourself from all kinds of emotions, you will feel less depressed and you will also become less anxious.

The ideal medicine to go through life happily again. Or … not?

The problem with SSRIs is that they can have a lot of annoying and even dangerous side effects. So taking Escitalopram is not so healthy at all!

If you want to find out which side effects Escitalopram has and why they can be dangerous, read the rest of this article carefully.


Side Effects of Escitalopram

While some side effects of Escitalopram are temporary, they can have a major impact on your general health.

Some lasting side effects can even be dangerous.

Mild Side Effects

  • A flu-like feeling, especially the first days when you take Escitalopram.
  • Gastrointestinal complaints
  • Headache
  • Less sex drive
  • Poor sleep and nightmares
  • A general rushed feeling

Dangerous Side Effects

The side effects of Escitalopram can be quite dangerous for people who use it on a daily basis.

Think about:

Danger #1 Serotonin Syndrome

One of the most dangerous side effects of Escitalopram is serotonin syndrome .

Taking too high doses and taking Escitalopram for too long can cause the serotonin in your body to build up. This can cause mild symptoms such as chills or gastrointestinal upset.

However, too much serotonin can also cause muscle aches, high fever and an irregular heartbeat.

Serotonin syndrome in its worst form can even lead to death if not treated in time.


Danger #2 higher risk of suicide

You would think that Escitaloproam actually counteracts depressive thoughts…

However, several studies indicate that there is an increased risk of suicide in some patients when treated with Escitalopram.

“How on earth is this possible?” you probably think…

A  scientific article  from the  National Center for Health Research  explains this as follows:

“When your depression is treated, you may start to feel less hopeless and helpless. This sounds like an improvement, but these positive feelings make you see suicide as a way out. After all, during the deepest days of your depression, you were completely incapable of making and carrying out concrete suicide plans. When you start to feel better, this can actually be a trigger to think about these things concretely.”


Danger #3 risk of birth defects

When Escitalopram first came on the market, it was believed to be safer during pregnancy than older antidepressants.

However, this is not entirely true.

Everyone knows that it is better not to take too much medication when you are pregnant. If for some reason you have to take these, always do this in consultation with your doctor.

If you take Escitalopram during your pregnancy or if you took it at the beginning of your pregnancy, it can be harmful to your unborn child.

The risk of birth defects is indeed much lower than with older antidepressants, but it cannot be completely ruled out.


Danger #4 Feeling dizzy and drowsy

You may not immediately consider feeling dizzy and drowsy as a dangerous side effect of Escitalopram.

And if you do indeed spend your days at home, you might be able to cope with this dizziness and this drowsy feeling.

It becomes more dangerous when you go out to work. Feeling dizzy and drowsy can make you less focused.

I probably don’t need to explain to you how dangerous this can be in traffic or if you have to operate machinery at work.

Some users are quite happy with Escitalopram. Others have less good experiences with it. Are you planning to use it or has your doctor already prescribed it for you?

First read the experiences of other users with Escitalopram. These experiences can help you better decide whether or not to take this medicine.


Experiences with Escitalopram

The Story of Yasin

As a child I found it difficult to make friends. At school, I was usually alone during recess, looking around at other children playing together. Also during my puberty I usually spent the weekends at home while my classmates went to the pub. When I graduated and found a nice job, things got a little better. I felt good at work and my colleagues thought I was a nice guy. After a while I found it more and more difficult to go out and meet new people. I consulted the doctor and he prescribed Lexapro because he said I suffered from  social phobia† After a week or so, I was feeling better again. I had the confidence to get out and enjoy life again. Especially when I had just started taking Lexapro I often had headaches and I was often nauseous. These side effects are now slightly better, but I have gained quite a bit. Still, I can deal with these side effects quite well and will continue to take my daily dose for the time being.

Elaine’s story

After the death of my husband I fell into a depression. I spent days in bed and on the couch. I neglected myself and my children. At one point my daughter sent me to the doctor. He immediately diagnosed me with major depression and prescribed Escitalopram. The first few weeks that I took this product I had some headaches and a dry mouth. I had already read experiences from others about possible side effects and found that these were not too bad for me. However, a few weeks later I had such terrible nightmares that I often found myself short of breath and began to hyperventilate. It seemed as if panic literally hit my heart. I was well aware that like many others, I was suffering from the terrible side effects of Escitalopram. In consultation with my doctor, I have slowly reduced the doses and now I no longer take the drug. I often still have a very difficult time, but I really never want to experience such panic attacks again.

Lorenzo ‘s story 

I had suffered from social phobia and anxiety disorders for a long time. These started to affect my life so negatively that I decided to consult my GP about them. He prescribed me rest and Cipralex to overcome my fears. As long as I stayed at home, I seemed to be fine. I felt a bit nauseous, especially in the beginning, but I gladly accepted that. Despite not sleeping very well, I felt ready to go back to work. That’s when the problems really started. I was often absent-minded, could not concentrate well and had the feeling that I was not quite there. One evening, just before closing time, I wanted to quickly polish the saw for the next day. Due to my fatigue and lack of concentration, I had not noticed at all that it was still plugged in. Result: the spinning saw blade landed in the palm of my hand. Fortunately, everything could be stitched neatly, but I was again unable to work for a while. In consultation with my doctor, I decided to stop living like a zombie and to taper off my medication.

Hopefully, these experiences have helped you make a decision to manage your anxiety with medication.

Medication can be a means of overcoming your fears and some users of Escitalopram are quite happy with the results.

LEAVE A REPLY

Please enter your comment!
Please enter your name here